Numerical Solution of the Direct Zakharov–Shabat Scattering Problem

ABSTRACT

A numerical solution of the direct scattering problem for the system of Zakharov–Shabat equations is considered. Based on the Marchuk identity, a method of fourth-order approximation accuracy is proposed. A numerical simulation of the scattering problem is made using two characteristic boundary value problems with known solutions as an example. The calculations have shown that the algorithm has high accuracy, which is necessary in many practical applications of optical and acoustic sensing in applied optics and geophysics.

This is a preview of subscription content, log in to check access.

REFERENCES

  1. 1

    Brekhovskikh, L.M., Volny v sloistykh sredakh (Waves in Layered Media), Moscow: Nauka, 1973.

  2. 2

    Gorbenko, N.I., Il’in, V.P., and Frumin, L.L., Calculation of Light Scattering on a Bragg Grating by Recursion of Transfer Matrices on a Nonuniform Grid, Avtometriya, 2019, Vol. 55, no. 1, pp. 40–50.

  3. 3

    Belai, O.V., Podivilov, E.V., Frumin, L.L., and Shapiro, D.A., Numerical Reconstruction Stability of Fiber Bragg Gratings,Optics Spectroscopy, 2008, vol. 105, no. 1, pp. 114–121.

  4. 4

    Frumin, L.L., Belay, O.V., Podivilov, E.V., and Shapiro, D.A., Efficient Numerical Method for Solving the Direct Zakharov–Shabat Scattering Problem, J. Oct. Soc. Am., 2015, vol. 32, no. 2, pp. 209–295.

  5. 5

    Marchuk, G.I., Metody rascheta yadernykh reaktorov (Numerical Methods for Nuclear Reactor Calculations), Moscow: Atomizdat, 1958.

  6. 6

    Il’in, V.P., Matematicheskoe modelirovanie. Chast’ 1. Nepreryvnye i diskretnye modeli (Mathematical Modeling. Part 1. Continuous and Discrete Models), Novosibirsk: SB RAS Publ. House, 2017.

  7. 7

    Il’in, V.P., Chislennyi analiz. Chast’ 1 (Numerical Analysis. Part 1), Novosibirsk: Publ. House of ICM & MG SB RAS, 2005.

  8. 8

    Il’in, V.P., Metody konechnykh raznostei i konechnykh ob’emov dlya ellipticheskikh uravnenii (Finite Difference and Finite Volume Methods for Elliptic Equations), Novosibirsk: Publ. House of IM SB RAS, 2000.

Download references

Funding

This work was supported by the Russian Foundation for Basic Research (project no. 16-29-15122 ofi-m), by the Russian Science Foundation (project no. 17-72-30006), and by the Ministry of Science and Education of the Russian Federation (project no. 1201364502 (LLF)).

Author information

Affiliations

Authors

Corresponding authors

Correspondence to N. I. Gorbenko or V. P. Il’in or A. M. Krylov or L. L. Frumin.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Gorbenko, N.I., Il’in, V.P., Krylov, A.M. et al. Numerical Solution of the Direct Zakharov–Shabat Scattering Problem. Numer. Analys. Appl. 13, 95–102 (2020). https://doi.org/10.1134/S1995423920020019

Download citation

Keywords

  • direct scattering problem
  • fourth order difference scheme
  • Marchuk identity